Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 96, NWS Corpus Christi, TX

November 15, 2004Aransas County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Nov 15, 2004, 8:28 AM CST for Aransas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2004, 8:28 AM CST (14:28 UTC)
Expired
Nov 15, 2004, 10:30 AM CST
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Aransas County, TX

The radar

The Corpus Christi radar (KCRP), 56 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 151430
FFWCRP
TXC007-151630-
/X.NEW.KCRP.FF.W.0002.041115T1428Z-041115T1630Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
828 AM CST MON NOV 15 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ARANSAS COUNTY IN TEXAS

* UNTIL 1030 AM CST

* AT 819 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 3 TO 5 INCHES HAS FALLEN IN ROCKPORT IN    
  THE LAST 3 HOURS.  AN ADDITIONAL 2 INCHES IS POSSIBLE THROUGH 1030 
  AM.  

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...ROCKPORT AND HOLIDAY BEACH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2820 9702 2803 9690 2783 9706 2808 9718

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 3:50 AM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Nov 15, 3:50 AM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 AM CST MON NOV 15 2004

.SHORT TERM (TODAY AND TONIGHT)...08Z SURFACE ANALYSIS INDICATED A
WAVE OF LOW PRESSURE LOCATED TO THE SOUTHEAST OF BAFFIN BAY HAD
FORMED ALONG THE COASTAL TROUGH/FNTL BNDRY.  THIS IS ENHANCING THE
CURRENT WIDESPREAD SHRAS/TSRAS AFFECTING THE EASTERN TWO-THIRDS OF
THE CWFA THIS MORNING.  UPR LVL FLOW IS ALSO SUPPORTIVE WITH
GENERALLY DIFFLUENT CONDITIONS EXISTING.  AS THIS WAVE PUSHES
FURTHER INLAND TDA...ADDITIONAL ROUNDS OF CONVECTION CAN BE
EXPECTED.  THUS WITH ALL OF THIS SAID WL GO WITH CATEGORICAL POPS
ACROSS THE COASTAL COUNTIES AND WATERS WITH LKLY POPS ELSEWHERE.
WHILE PCPN TIMING WL BE DIFFICULT...THE CURRENT THINKING IS THAT
THERE WL BE A DIMINISHMENT BY THIS AFTN/EVE AS MORE OF THE BOUNDARY
LYR FORCING SHIFTS GRADUALLY NWD AND WEAKENS.  HOWEVER...THIS WL BE
SHORT-LIVED AS ADDITIONAL CONVECTION IS EXPECTED LATER TNT AS THE
BOUNDARY STALLS ACROSS THE AREA.  AN INCREASING THERMAL/INSTABILITY
GRADIENT ALONG WITH INCREASING BOUNDARY LYR CONVERGENCE WL MAINTAIN
CHC/LKLY POPS FOR TNT.  WL MENTION HEAVY RAINFALL THROUGH TNT GIVEN
THE PROXIMITY OF THE FNTL BNDRY...THE MODERATE E/SE LOW LVL FLOW AND
COPIOUS AMOUNTS OF MOISTURE (PWS 1.5-1.8 INCHES).

WL MAINTAIN SCA CONDITIONS FOR THE NEARSHORE AND OFFSHORE WATERS FOR
TDA AND WL LKLY NEED TO CONTINUE THE SCA FOR TNT.  THE GRADIENT WL
ONLY SLOWLY WEAKEN THROUGH THE PD AND THE SWELLS WL BE SLOW TO DECAY
AS WELL.  MINOR TIDAL OVERFLOW WL REMAIN AN ISSUE GIVEN THE HIGH
ASTRONOMICAL TIDES.  1.5-2.5 FT MSL IS EXPECTED ACROSS MOST AREAS
TDA AND WL LKLY ISSUE ANOTHER COASTAL FLOOD STATEMENT.

&&

.LONG-TERM (TUESDAY THROUGH SUNDAY)...WET CONDITIONS WILL CONTINUE
THROUGH THE MIDDLE OF THE WEEK AS POTENT UPPER LOW TO THE WEST WILL
BE SLOW TO EJECT EASTWARD.  SFC BOUNDARY...CURRENTLY EVIDENT IN SFC
OBSERVATIONS WITH TEMPS NEAR 70 ALONG THE COAST VERSUS MID 50S
INLAND...WILL LIFT NORTHWARD AS A WARM FRONT AND LIKELY BE
POSITIONED SOMEWHERE OVER THE NORTHERN COUNTIES ON TUESDAY.  COPIOUS
LOW LEVEL MOISTURE AND CONVERGENCE ALONG WEAK BOUNDARY SHOULD
WARRANT LIKELY POPS ALL LOCATIONS ON TUESDAY.  LARGE SCALE ASCENT
INCREASES SIGNIFICANTLY AS UPPER LOW MOVES TO THE EAST TUESDAY NIGHT
INTO WEDNESDAY.  UPPER FLOW BECOMES HIGHLY DIFFLUENT WED AFTN AS
85KT JET NOSES INTO THE AREA.  GIVEN THE SIGNIFICANT FORCING AND
INSTABILITY AROUND 1200J/KG...COULD SEE SOME ISOLATED SEVERE STORMS
WITH HAIL BEING THE PRIMARY THREAT AS H5 TEMPS DROP TO -14.  WILL
TAPER POPS OFF RATHER QUICKLY THURSDAY WITH DRY CONDITIONS EXPECTED
FRIDAY AND SATURDAY.  NEXT UPPER TROF DIVES INTO THE INTERMOUNTAIN
WEST LATE FRIDAY WITH COLD FRONT EXPECTED TO MOVE THROUGH ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI 77 69 76 66 78 / 90 60 70 70 70
VICTORIA       69 64 75 63 76 / 70 60 70 70 70
LAREDO         66 64 74 63 77 / 80 70 70 70 70
ALICE          75 67 76 64 78 / 80 70 70 70 70
ROCKPORT       75 69 76 66 77 / 80 60 70 70 70
COTULLA        65 62 74 62 76 / 70 70 80 70 70

.CRP WATCHES/WARNINGS/ADVISORIES...SCA GMZ250-255-270-275.

&&

80/MB...SHORT-TERM
91/JD...LONG-TERM
Hazardous weather outlook, Nov 15, 5:06 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CST MON NOV 15 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-161200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
506 AM CST MON NOV 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS EXPECTED TO OCCUR TODAY AND AGAIN LATER TONIGHT
ACROSS MAINLY THE EASTERN PORTIONS OF SOUTH TEXAS.  SEVERAL INCHES OF
RAINFALL WITHIN A SHORT PERIOD OF TIME MAY RESULT IN LOCALIZED
FLOODING OF LOW-LYING AREAS...HIGHWAY UNDERPASSES AND OTHER LOW
SPOTS.

MINOR TIDAL OVERFLOW IS EXPECTED TO OCCUR AT THE TIME OF HIGH TIDE
LATER TODAY AND TONIGHT ALONG PORTIONS OF THE COASTLINE.  NO
SIGNIFICANT PROBLEMS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL ON
TUESDAY.  FLOODING OF SOME LOW-LYING AREAS WILL BE POSSIBLE.  A
STRONG UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA ON WEDNESDAY
AND PRODUCE ADDITIONAL THUNDERSTORMS.  SOME OF THESE STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB/JD

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 10:40 AM CSTSpecial Marine WarningCRP2 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.